Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 12, NWS Glasgow, MT

June 5, 20215 counties in Montana

NWS Glasgow, MT issued this red flag warning at Jun 5, 2021, 2:55 AM MDT for 5 counties in Montana. It took effect at Jun 5, 2021, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2021, 2:55 AM MDT (08:55 UTC)
In effect from
Jun 5, 2021, 11:00 AM MDT
Expired
Jun 5, 2021, 9:00 PM MDT
In force
10 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
3180 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS85 KGGW 050855
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
255 AM MDT Sat Jun 5 2021


MTZ120-134-060300-
/O.NEW.KGGW.FW.W.0012.210605T1700Z-210606T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Northern Valley and Northern Phillips Counties-
255 AM MDT Sat Jun 5 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 120 AND 134...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low relative humidity and gusty winds, which is in 
effect from 11 AM this morning to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 120 and 134.

* TIMING...11 AM this morning through 9 PM this evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Highs ranging between 80 and 90 degrees.

* IMPACTS...New fire starts will rapidly spread east.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
1 follow-up statement
307 
WWUS85 KGGW 060257
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
857 PM MDT Sat Jun 5 2021


MTZ120-134-060400-
/O.EXP.KGGW.FW.W.0012.000000T0000Z-210606T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Northern Valley and Northern Phillips Counties-
857 PM MDT Sat Jun 5 2021

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS IN FIRE WEATHER ZONES 120 AND 
134...

Humidity across the region has begun to rise with light rain 
showers and temperatures have also begun to drop off. Therefore,
the Red Flag Warning will be allowed to expire. However, some gusty
and erratic winds will continue into the late evening. 


$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 4, 8:11 PM MDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jun 4, 8:11 PM MDT, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
811 PM MDT Fri Jun 4 2021

.EVENING UPDATE...
An area of strong to severe thunderstorms is ongoing right now
from Phillips County south into Garfield County. These storms are
moving to the East but are trending weaker as they do so.
Thunderstorm chances will remain throughout the area through
midnight. With temperatures cooling down we've allowed the Heat
Advisory to expire.

RMB

PREVIOUS DISCUSSION... ...Hot Temperatures Continue and Severe
Thunderstorms with Damaging Winds and Hail Possible This
Evening...

The stage is set for a round of strong to severe thunderstorms
this afternoon and evening across the region as a frontal boundary
provides the focus for thunderstorms to get started over southern
and southwestern Montana. They are expected to grow in size and
strength as the afternoon and evening progresses. Main threat
seems to be damaging outflow thunderstorm winds, although early
on, large hail is possible in the area near and around Petroleum
County. Some of these storms will be sustained well into the late
night hours as they finally move into western North Dakota as
nocturnal thunderstorms.

Saturday, this slow-moving front will be the focus again for
another round of strong to severe thunderstorms beginning in a
similar way compared to today; just shifted off toward the
southeast. Main difference will be cooler temperatures; not quite
as hot as today.

Sunday, an actual cold front will finally bring relief to our
region, in the form of high temperatures only reaching into the
70s.

The rest of the extended forecast period will oscillate between
short-wave ridges and low pressure passing troughs interrupting on
the general SW flow aloft.

It should be noted that a few models are showing significant
precipitation for our northern and northeastern zones for Tuesday
night through Wednesday morning, when it seems that the flow takes
a temporary turn from directly the south and may tap into some
substantial surface moisture.

&&

.AVIATION...

FLIGHT CAT: VFR, with brief IFR if a thunderstorm happens to pass
directly over a TAF site.

DISCUSSION: Scattered thunderstorms will develop over SW and
south-central Montana this afternoon and spread east through this
evening. Damaging winds and hail will be possible and may cause
erratic and gusty winds to extend from any thunderstorm near the
surface at terminals.

WIND: W to NW winds 10 to 15 kts, gusting to 25 kts. Variable and
stronger gusts will be possible around thunderstorms.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until midnight MDT tonight for MTZ134>137.

Red Flag Warning until 3 AM MDT Saturday for MTZ120-122.

&&

weather.gov/glasgow

In the hours before

Local storm report, Jun 4, 10:06 PM MDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1006 PM MDT FRI JUN 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     9 SW BREDETTE           48.43N 105.44W
06/04/2021  M63 MPH          ROOSEVELT          MT   MESONET

            MESONET STATION MTMCD 8.5 SW BREDETTE (MT
            DOT).

&&
Local storm report, Jun 4, 10:28 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1028 PM MDT FRI JUN 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     10 S VIDA               47.69N 105.49W
06/04/2021  M55 MPH          MCCONE             MT   MESONET

            MESONET STATION MTCOW 9.9 S VIDA (MT DOT).

&&
Local storm report, Jun 4, 10:30 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1030 PM MDT FRI JUN 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     10 S VIDA               47.69N 105.49W
06/04/2021  M55 MPH          MCCONE             MT   MESONET

            MESONET STATION MTCOW 9.9 S VIDA (MT DOT).

&&
Special weather statement, Jun 4, 11:12 PM MDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Glasgow MT
1112 PM MDT Fri Jun 4 2021

MTZ023>027-050615-
Richland MT-Dawson MT-Prairie MT-Wibaux MT-McCone MT-
1112 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WIBAUX...SOUTHEASTERN
ROOSEVELT...SOUTHEASTERN MCCONE...PRAIRIE...DAWSON AND RICHLAND
COUNTIES UNTIL 1215 AM MDT...

At 1111 PM MDT, Doppler radar was tracking showers and thunderstorms
along a line extending from 8 miles west of Fort Union Trading Post
to near Terry. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these showers and
storms.

Locations impacted include...
Sidney, Glendive, Terry, Wibaux, Fallon, Fairview, Savage, West
Glendive, Intake, Bloomfield, Lambert, Carlyle, Lindsay, Enid, Nohly,
Wooley, Crane, Mildred, Calypso and Midway.

LAT...LON 4657 10545 4666 10549 4666 10558 4683 10562
      4683 10567 4723 10556 4805 10436 4803 10423
      4807 10418 4804 10417 4806 10414 4798 10404
      4664 10405 4664 10435 4668 10442 4669 10461
      4661 10486 4657 10486 4657 10498 4654 10499
TIME...MOT...LOC 0511Z 294DEG 36KT 4801 10423 4730 10528

NWS Glasgow
Special weather statement, Jun 4, 11:47 PM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Glasgow MT
1147 PM MDT Fri Jun 4 2021

MTZ021-022-050645-
Petroleum MT-Garfield MT-
1147 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD AND CENTRAL
PETROLEUM COUNTIES UNTIL 1245 AM MDT...

At 1146 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Winnett, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sand Springs and Cat Creek.

LAT...LON 4694 10829 4725 10854 4749 10765 4709 10746
TIME...MOT...LOC 0546Z 251DEG 32KT 4712 10827

NWS Glasgow
Local storm report, Jun 5, 12:04 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1204 AM MDT SAT JUN 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     4 WNW MIDWAY            47.53N 104.39W
06/04/2021  M51 MPH          RICHLAND           MT   MESONET

            MESONET STATION FW8536 SAVAGE.

1141 PM     TSTM WND GST     17 N WINNETT            47.24N 108.36W
06/04/2021  M51 MPH          PETROLEUM          MT   MESONET

            DRY BLOOD CREEK RAWS.

1101 PM     TSTM WND GST     2 WSW SIDNEY            47.70N 104.20W
06/04/2021  M47 MPH          RICHLAND           MT   AWOS

            AWOS STATION KSDY SIDNEY AIRPORT.

1124 PM     TSTM WND GST     4 NE HODGES             47.02N 104.33W
06/04/2021  M46 MPH          DAWSON             MT   MESONET

            BEAVER HILL DOT SITE ON I-94.

&&

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:29 PM MDTSpecial Weather StatementGGWPhillips46 min
Jun 4, 6:39 PM MDTSevere Thunderstorm WarningGGWPhillips36 min
Jun 4, 7:16 PM MDTSpecial Weather StatementGGWGarfield, Phillips, Valley59 min
Jun 4, 8:09 PM MDTSpecial Weather StatementGGWPhillips36 min
Jun 4, 8:50 PM MDTSpecial Weather StatementGGWGarfield, McCone55 min
Jun 4, 8:54 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone66 min
Jun 4, 9:34 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland56 min
Jun 4, 9:44 PM MDTSpecial Weather StatementGGWDawson, McCone, Prairie, Richland, Wibaux76 min
Jun 4, 10:03 PM MDTSpecial Weather StatementGGWPetroleum42 min
Jun 4, 11:12 PM MDTSpecial Weather StatementGGWDawson, Prairie, Richland, Wibaux63 min
Jun 4, 11:47 PM MDTSpecial Weather StatementGGWPetroleum58 min
Jun 5, 2:26 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley28 hr
Jun 5, 4:38 PM MDTSpecial Weather StatementGGWGarfield67 min

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.